MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X50MM; PROSTHETIC, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X50MM; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision procedure 2 months post implantation due to due to recurrent dislocation.The surgeon initially attempted a closed reduction 14 days post op however disassembly occurred.The surgeons connected all components of the disassembled ringloc without the implantation of any new items.After the second dislocation and attempt at closed reduction again, disassembly again occurred resulting in the surgeon deciding to replace the ringloc bipolar.There is no further information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: 30.28.06 item name protasul-s-30-head 28 m lot # 3174673.G2: foreign: russia.The device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, g3, g6, h2, h6, h11.Visual examination of the provided pictures identified the cup/ring/bearing all assembled and the head disassembled.No visible damage can be seen in the images.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues: dislocation of the acetabular implant of the right hip arthroplasty.A definitive root cause cannot be determined.Under the warning section, it states the ringloc bi-polar acetabular prosthesis can dislocate.Closed reduction is generally successful; however closed reduction must be attempted with caution to prevent disassociation of the bi-polar acetabular component from the femoral component.When dislocated, the bi-polar component can assume a vertical position and become impinged against the natural acetabulum.When impinged, during closed reduction, the bi-polar component can experience forces greater than the lever-out forces or torque forces required to disassociate (separate) the bi-polar component from the femoral component.Also noted in the ifu it states in any instance where a liner engages the ringloc locking ring and the liner is subsequently removed or replaced, the ringloc locking ring should be replaced with a new ring, as the same components were used and a new ring wasn't placed this would be considered off label use.Event confirmed via medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
RINGLOC BI-POLAR 28X50MM
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20545362
Report Number0001825034-2024-02527
Device Sequence Number7481238
Product Code JDI
UDI-Device Identifier00880304005372
UDI-Public(01)00880304005372(17)270611(10)444330
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number11-165224
Device Lot Number444330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale